Alert archive / West Virginia / Wind Advisories in 2017
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 29, 2017, 3:25 AM EDT for Preston County, Tucker County, West Virginia; Fayette County, Westmoreland County, Pennsylvania. It took effect at Oct 29, 2017, 6:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 3:25 AM EDT (07:25 UTC)
- In effect from
- Oct 29, 2017, 6:00 PM EDT
- Expired
- Oct 30, 2017, 5:18 AM EDT
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS71 KPBZ 290725 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 325 AM EDT Sun Oct 29 2017 MDZ001-WVZ512>514-291530- /O.NEW.KPBZ.WI.Y.0007.171029T2200Z-171030T1400Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 325 AM EDT Sun Oct 29 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT MONDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from 6 PM this evening to 10 AM EDT Monday. * WIND...West 20 to 30 mph with gusts 45 to 50 mph. * PERIOD OF STRONGEST WIND...9 PM tonight to 8 AM Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... This wind advisory means that wind gusts of 45 to 50 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
5 follow-up statements
662 WWUS71 KPBZ 291503 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1103 AM EDT Sun Oct 29 2017 MDZ001-WVZ512>514-300000- /O.CON.KPBZ.WI.Y.0007.171029T2200Z-171030T1400Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1103 AM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT MONDAY... * WIND...West 20 to 30 mph with gusts 45 to 50 mph. * PERIOD OF STRONGEST WIND...9 PM tonight to 8 AM Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... This wind advisory means that wind gusts of 45 to 50 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
283 WWUS71 KPBZ 291705 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 105 PM EDT Sun Oct 29 2017 PAZ074-076-300200- /O.EXA.KPBZ.WI.Y.0007.171029T2200Z-171030T1400Z/ Westmoreland Ridges-Fayette Ridges- Including the cities of Ligonier, Donegal, Champion, and Ohiopyle 105 PM EDT Sun Oct 29 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT MONDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from 6 PM this evening to 10 AM EDT Monday. * WIND...West 20 to 30 mph with gusts 45 to 50 mph. * PERIOD OF STRONGEST WIND...9 PM tonight to 8 AM Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... This wind advisory means that wind gusts of 45 to 50 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-WVZ512>514-300200- /O.CON.KPBZ.WI.Y.0007.171029T2200Z-171030T1400Z/ Garrett-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 105 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT MONDAY... * WIND...West 20 to 30 mph with gusts 45 to 50 mph. * PERIOD OF STRONGEST WIND...9 PM tonight to 8 AM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... This wind advisory means that wind gusts of 45 to 50 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
053 WWUS71 KPBZ 291936 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 336 PM EDT Sun Oct 29 2017 MDZ001-PAZ074-076-WVZ512>514-300345- /O.CON.KPBZ.WI.Y.0007.171029T2200Z-171030T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 336 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WIND...West 20 to 30 mph with gusts 45 to 50 mph. * PERIOD OF STRONGEST WIND...9 PM tonight to 8 AM Monday. * IMPACTS...Strong wind may blow down limbs, trees and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... This wind advisory means that wind gusts of 45 to 50 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ Kramar
017 WWUS71 KPBZ 300154 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 954 PM EDT Sun Oct 29 2017 MDZ001-PAZ074-076-WVZ512>514-301000- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-171030T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 954 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WIND...West 20 to 30 mph with gusts 45 to 50 mph. * PERIOD OF STRONGEST WIND...9 PM tonight to 8 AM Monday. * IMPACTS...Strong wind may blow down limbs, trees and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... This wind advisory means that wind gusts of 45 to 50 mph are expected. Wind this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report fallen trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
456 WWUS71 KPBZ 300918 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 518 AM EDT Mon Oct 30 2017 MDZ001-PAZ074-076-WVZ512>514-301030- /O.CAN.KPBZ.WI.Y.0007.000000T0000Z-171030T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 518 AM EDT Mon Oct 30 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Although windy conditions will continue today, the threat of 45 to 50 mph gusts has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 12:25 AM EDT, 3 hours earlier.
Area forecast discussion, Oct 29, 12:25 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Pittsburgh PA 1225 AM EDT Sun Oct 29 2017 .SYNOPSIS... Rain will continue east of Interstate 77 today as colder air filters over the Upper Ohio Region. That cold will change rain to snow over the higher elevations tonight. && .NEAR TERM /THROUGH TODAY/... No changes were needed for the near term forecast as cold rain continues over areas east of the I 77 corridor. The supporting upper trough continues to exhibit developing split flow as shortwave energy is still expected to cutoff the base. Eastward progress of the trough axis will thus be compromised today, as will the influx of snow supporting cold. Any adjustments to todays prognosis will thus be minor. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... By tonight, the aforementioned cutoff low is forecast to quickly emerge and increase ascent and moisture convergence east of I 79. Cold advection into that deepening low will be sufficient to change rain to snow over the higher elevations (> 3000 ft) as afternoon wanes into evening. Conservative snow-liquid ratios due to a high dendritic-growth layer and relative warmth in the boundary layer will limit accumulation, caveat area being Tucker County ridges higher than 3200 which will have a longer accumulation potential given projected cold advection. The other concern Sunday night is wind as a deepening coastal low tightens the pressure gradient. Although 40 to 50 kts is projected in the 850 to 700mb layer, the low level lapse rate is not steep and mixing of that magnitude wind is not likely. At moment, gusts of 35 to 40mph on the highest elevations as per a liberal momentum transfer adjustment should suffice and an advisory will be deferred for another look later. Passage of the trough axis and rapid dry advection will end the snow potential quickly after midnight. Shortwave/flat ridging is expected to result in a dry close to the short term period, although cold will linger into Tuesday with highs still about 10 degrees under the averages. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Shortwaves through the base of broad troughing aloft will maintain periodic precip chances and seasonably cool temperature for the rest of the week. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... MVFR to occasional IFR conditions are expected through the TAF period with a crossing upper trough/low, with the best potential for IFR E of the OH/PA border in more favorable low level moisture and rain. A tightening pressure gradient is expected by evening as surface low pressure tracks along the E Coast, resulting in gusty NW winds. .Outlook... Restrictions can be expected through early Monday as the upper low exits. Restrictions are likely again with a Wed warm front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 28, 12:16 PM EDT, 15 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1216 PM EDT Sat Oct 28 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-511-513-291630- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Preston-Western Tucker- 1216 PM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ514-291630- Eastern Tucker- 1216 PM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain will change to snow on Sunday afternoon as colder air arrives. Snow will increase in intensity Sunday evening simultaneously with a marked increase in northwesterly wind gusts. Advisories for snow accumulation or wind gusts may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-PAZ074-076-WVZ510-512-291630- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston- Eastern Preston- 1216 PM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain will change to snow on Sunday afternoon as colder air arrives. Snow showers will continue through Sunday night along with a marked increase in northwesterly wind gusts. Wind advisories may be necessary for Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:30 AM EDT | Winter Weather Advisory | PBZ | Preston, Tucker | 26 hr |
Nearby
Wind Advisories in West Virginia, 2017Wind Advisories in Pennsylvania, 2017Wind Advisories in Maryland, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.